Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 26, NWS Buffalo, NY

May 21, 2013Cayuga County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2013, 5:48 PM EDT for Cayuga County, Oswego County, New York. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 5:48 PM EDT (21:48 UTC)
Expired
May 21, 2013, 6:45 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:51 PM EDTHAIL 0.75Martville, NY
May 21, 6:05 PM EDTHAIL 0.752 Sse Bundy Crossing, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:40 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS51 KBUF 212148
SVRBUF
NYC011-075-212245-
/O.NEW.KBUF.SV.W.0026.130521T2148Z-130521T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK
  SOUTHWESTERN OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 645 PM EDT

* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF FULTON...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FULTON...
  PHOENIX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
      4322 7647 4320 7647 4319 7670 4328 7673
      4335 7672 4343 7661 4352 7644 4322 7610
TIME...MOT...LOC 2149Z 262DEG 23KT 4324 7666

$$

TMA
2 follow-up statements
371 
WWUS51 KBUF 212213
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
613 PM EDT TUE MAY 21 2013

NYC011-212223-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
CAYUGA NY-
613 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAYUGA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
      4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2213Z 247DEG 31KT 4339 7634

$$

NYC075-212245-
/O.CON.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
OSWEGO NY-
613 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL OSWEGO COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PALERMO...OR NEAR FULTON...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  FULTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
      4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2213Z 247DEG 31KT 4339 7634

$$

TMA
620 
WWUS51 KBUF 212239
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT TUE MAY 21 2013

NYC075-212249-
/O.EXP.KBUF.SV.W.0026.000000T0000Z-130521T2245Z/
OSWEGO NY-
639 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSWEGO COUNTY
WILL EXPIRE AT 645 PM EDT...

AT 639 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4326 7620 4321 7620 4321 7629 4322 7631
      4326 7647 4347 7651 4352 7644 4322 7610
TIME...MOT...LOC 2239Z 247DEG 31KT 4348 7605

$$

TMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:52 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 21, 3:52 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT TUE MAY 21 2013

.SYNOPSIS...
A SOUTHWEST FLOW OF WARM AND HUMID AIR WILL CONTINUE THROUGH MOST OF
THE WEEK. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY...BEFORE A COLD FRONT CROSSES THE
AREA AND USHERS IN COOLER AND DRIER WEATHER FOR THE END OF THE WEEK
AND THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
VERY UNSTABLE AIR (ML CAPES AVERAGING 1500-2000 J/KG AND LI/S DOWN
TO -8) AND MODERATE EFFECTIVE BULK SHEAR IN THE VICINITY OF LAKE
ONTARIO WILL SET THE STAGE FOR THE POSSIBILITY OF MORE SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. AS A RESULT...SEVERE
THUNDERSTORMS WATCH 203 HAS BEEN ISSUED FOR ALL OF THE CWA SOUTH OF
JEFFERSON AND LEWIS COUNTIES THROUGH 01Z.

WILL BE KEEPING AN EYE ON THE POTENTIAL FOR MORE THUNDERSTORMS AS
MESOSCALE BOUNDARIES INTERACT WITH THE VERY UNSTABLE AIR THAT IS IN
PLACE. THE FRONT THAT IS STALLED OVER LAKE ONTARIO AND WEAK LAKE
BREEZES WILL SERVE AS THE THE PRIMARY INITIATORS FOR CONVECTION.

THE CHANCE FOR CONVECTION WILL BE LOWER ACROSS THE NORTH COUNTRY
WHERE THE AIR WILL BE MORE STABLE NORTH OF THE STALLED FRONT.

EXPECT THE CONVECTION TO DIMINISH WITH THE LOSS OF DAYTIME HEATING
THIS EVENING. THE POSSIBLE EXCEPTION TO THIS GENERAL TREND WILL BE
EAST OF LAKE ONTARIO WHERE THE REMNANTS OF THE ONGOING MCS...LOCATED
JUST EAST OF GEORGIAN BAY...MAY IMPACT THE NORTH COUNTRY COUNTRY
THROUGH EARLY TONIGHT.

FOR WEDNESDAY...THE MAIN FOCUS WILL SHIFT TO THE SURFACE LOW AND
TRAILING COLD FRONT THAT WILL BE HEADING EAST TOWARD THE LOWER GREAT
LAKES. AS THIS SYSTEM APPROACHES WESTERN NEW YORK DURING THE
AFTERNOON...WILL INDICATE INCREASING POPS FOR SHOWERS AND
THUNDERSTORMS. REGARDING THE POTENTIAL FOR SEVERE WEATHER...THE
LATEST STABILITY INDICIES SUGGEST THAT THE ATMOSPHERE WILL NOT BE AS
UNSTABLE AS IT IS THIS AFTERNOON...ALTHOUGH MODEST SHEAR PROFILES
COULD STILL RESULT IN SOME ORGANIZED CONVECTION.

WARM AND RATHER HUMID CONDITIONS WILL CONTINUE TO TONIGHT WITH
TEMPERATURES EXPECTED TO RANGE THROUGH THE 60S. TEMPERATURES ON
WEDNESDAY WILL WARM INTO THE UPPER 70S TO MID 80S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WESTERN AND NORTH-CENTRAL NEW YORK WILL CONTINUE TO BE UNDER THE
INFLUENCE OF A WARM...MOIST...AND UNSETTLED AIRMASS WEDNESDAY NIGHT
AS THE AREA WILL BE LOCATED DOWNSTREAM OF A DEEP UPPER LEVEL TROUGH
CENTERED OVER THE CENTRAL GREAT LAKES WITH A CORRESPONDING BROAD
SURFACE LOW/TROUGH LIFTING NORTHEAST ACROSS THE LOWER GREAT LAKES
AND SAINT LAWRENCE VALLEY. AFTERNOON THUNDERSTORM ACTIVITY SHOULD
GRADUALLY WIND DOWN DURING THE EVENING HOURS WITH THE LOSS OF
DAYTIME INSTABILITY...THOUGH THERE SHOULD BE ENOUGH LINGERING
INSTABILITY TO KEEP AT LEAST A CHANCE OF THUNDER IN THROUGH THE
EVENING HOURS. AFTER THAT EXPECT ANOTHER WARM AND MUGGY NIGHT WITH
LOWS ONLY DROPPING INTO THE LOW TO MID 60S AND AT LEAST SCATTERED
SHOWERS CONTINUING THROUGH THE NIGHT ACROSS THE FORECAST AREA THANKS
TO THE CONTINUED ABUNDANCE OF MOISTURE AND SYNOPTIC LIFT.

THE SURFACE TROUGH WILL SLIDE ACROSS WESTERN NEW YORK THURSDAY
BRINGING YET MORE SHOWER ACTIVITY AND PLENTY OF ADDITIONAL RAINFALL
TO THE AREA. AN INFLUX OF COOLER...MORE STABLE AIR INTO THE REGION
SHOULD PRECLUDE THE FORMATION OF THUNDERSTORMS HOWEVER AS THE AREA
OF GREATEST INSTABILITY WILL BE LOCATED WELL TO THE EAST...ACROSS
THE HUDSON VALLEY...BY THIS POINT. BETWEEN THE ABUNDANT CLOUD COVER
AND RAINFALL ASSOCIATED WITH THE TROUGH AND 850MB TEMPS THAT WILL
FALL FROM +12C TO +8C THROUGH THE DAY...LOOK FOR HIGHS TO TOP OUT IN
THE LOWER 70S...WITH MID 70S IN THE FINGER LAKES...AHEAD OF A
STEEPER DROP IN TEMPERATURES THAT WILL OCCUR THURSDAY NIGHT AS THE
AXIS OF THE UPPER LEVEL TROUGH AND A SURFACE COLD FRONT DROP ACROSS
THE LOWER GREAT LAKES.

WE CAN EXPECT ONE MORE BATCH OF HEAVIER SHOWERS ASSOCIATED WITH THE
STRONG HEIGHT FALLS ALOFT AND THE SURFACE FRONT TO BRING ONE MORE
SOAKING RAIN THURSDAY NIGHT INTO FRIDAY MORNING BEFORE MUCH COOLER
AND DRIER AIR PUSHES INTO THE REGION BEHIND THE FRONT. WITH 850 MB
TEMPS DROPPING TO 0C ON FRIDAY...EXPECT A MUCH COOLER DAY WITH
CLEARING SKIES AND HIGHS ONLY IN THE 50S AS DRY NORTHWESTERLY FLOW
TAKES HOLD ACROSS THE REGION PAVING THE WAY FOR CHILLY TEMPERATURES
FRIDAY NIGHT AND A COOL AND DRY WEEKEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SEASONABLY COOL AND DRY WEATHER WILL PREVAIL THROUGH THE WEEKEND AND
INTO MONDAY COURTESY OF HIGH PRESSURE THAT WILL BE MEANDERING ACROSS
THE GREAT LAKES THROUGH THE FORECAST PERIOD. WHILE IT WILL BE QUITE
CHILLY BOTH FRIDAY AND SATURDAY NIGHTS WITH TEMPERATURES DROPPING
INTO THE LOW 40S ALONG THE LAKE PLAINS AND INTO THE MID-30S ACROSS
THE COLDER SPOTS OF THE SOUTHERN TIER...AT THIS POINT AM NOT
THINKING THAT FROST WILL BE AS MUCH OF A CONCERN AS THERE SHOULD BE
ENOUGH OF A NORTHWESTERLY BREEZE THROUGH THE NIGHT THANKS TO THE
PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE BUILDING IN FROM THE
WEST AND A DEEPENING LOW OVER NORTHERN NEW ENGLAND. DAYTIME HIGHS
WILL INCREASE SLIGHTLY EACH DAY OF THE PERIOD AS THE STRONG RIDGE
OVER THE CENTRAL U.S. NUDGES EASTWARD AND HEIGHTS GRADUALLY RISE
ACROSS THE LOWER GREAT LAKES WITH HIGHS IN THE LOW 60S SATURDAY
CLIMBING BACK TO THE UPPER 60S...NEAR NORMAL...BY MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA FOR THE
REST OF THE AFTERNOON AND EVENING AS VERY UNSTABLE AIR INTERACTS
WITH WEAK LAKE BREEZE BOUNDARIES AND A FRONT THAT IS STALLED OVER
LAKE ONTARIO. WHILE MAINLY VFR CONDITIONS WILL PREVAIL...PASSING
THUNDERSTORMS COULD BRIEFLY LOWER VSBYS TO MVFR/IFR. DAMAGING WINDS
AND LARGE HAIL MAY ACCOMPANY SOME OF THE THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON AND EARLY EVENING.

TONIGHT...ADDITIONAL CONVECTION PASSING NORTH OF LAKE ONTARIO MAY
IMPACT AREAS OF EAST OF LAKE ONTARIO. OTHERWISE...SOMEWHAT QUIETER
WEATHER WILL RETURN FOR THE OVERNIGHT HOURS.

LOW PRESSURE HEADING EAST TOWARD THE LOWER LAKES WILL BRING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
AFTERNOON. ONCE AGAIN...EXPECT MAINLY VFR CONDITIONS TO
PREVAIL...WITH BRIEF PERIODS OF MVFR IN THE VCNTY OF
THUNDERSTORMS.

OUTLOOK...
THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH
ASSOCIATED MVFR/IFR...OTHERWISE VFR. FRIDAY...MAINLY VFR WITH A
CHANCE OF SHOWERS.
SATURDAY AND SUNDAY...VFR.

&&

.MARINE...
RELATIVELY LIGHT AND VARIABLE WINDS WILL PREVAIL THROUGH TONIGHT
WITH A WEAK FRONT DRAPED OVER LAKE ONTARIO. SOUTHWEST WINDS WILL
PICK UP A BIT ON WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE AND
ITS TRAILING COLD FRONT APPROACH WESTERN NEW YORK LATE IN THE DAY.
AFTER THE FRONT CROSSES WESTERN AND CENTRAL NEW YORK WEDNESDAY
NIGHT...THE WINDS WILL VEER TO THE NORTHWEST ON THURSDAY.
SMALL CRAFT ADVISORIES MAY BE NEEDED LATE THURSDAY NIGHT INTO FRIDAY
MORNING AS NORTH TO NORTHWEST WINDS PICK UP BEHIND THE DEPARTING
FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, May 21, 3:27 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT TUE MAY 21 2013

NYZ001>006-010>014-019>021-085-221930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
327 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COMPLEX AREA OF LOW PRESSURE WILL APPROACH FROM MICHIGAN ON
WEDNESDAY...AND WITH A VERY WARM AND HUMID SUMMER LIKE AIRMASS IN
PLACE OVER OUR REGION...WE CAN ANTICIPATE NUMEROUS SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. RAINFALL AMOUNTS
WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO
INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS MAY
BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR
THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ045-SLZ022-024-221930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
327 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS...
WITH
A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ042>044-062>065-221930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
327 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS...
WITH
A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-221930-
JEFFERSON-LEWIS-
327 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COMPLEX AREA OF LOW PRESSURE WILL APPROACH FROM MICHIGAN ON
WEDNESDAY...AND WITH A VERY WARM AND HUMID SUMMER LIKE AIRMASS IN
PLACE OVER OUR REGION...WE CAN ANTICIPATE NUMEROUS SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. RAINFALL AMOUNTS
WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO
INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS MAY
BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR
THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 21, 4:59 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CLUNY POINT             42.82N  77.71W
05/21/2013  E1.75 INCH       LIVINGSTON         NY   TRAINED SPOTTER

            MIX OF DIME AND GOLF BALL SIZED HAIL

&&

EVENT NUMBER BUF1300118

WOOD
Local storm report, May 21, 5:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             1 SSE WALKER            43.28N  77.85W
05/21/2013  M0.75 INCH       MONROE             NY   PUBLIC

&&

EVENT NUMBER BUF1300119

JAM
Local storm report, May 21, 5:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
518 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             1 SSE WALKER            43.28N  77.85W
05/21/2013  M1.00 INCH       MONROE             NY   PUBLIC

&&

EVENT NUMBER BUF1300120

JAM
Local storm report, May 21, 5:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             1 N HILTON              43.30N  77.79W
05/21/2013  M1.00 INCH       MONROE             NY   PUBLIC

&&

EVENT NUMBER BUF1300121

JAM
Local storm report, May 21, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             HILTON                  43.29N  77.79W
05/21/2013  M1.50 INCH       MONROE             NY   FACEBOOK

&&

EVENT NUMBER BUF1300122

JAM
Local storm report, May 21, 5:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
542 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             3 N BROCKPORT           43.26N  77.94W
05/21/2013  M1.75 INCH       MONROE             NY   FACEBOOK

&&

EVENT NUMBER BUF1300123

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:53 PM EDTSpecial Marine WarningBUF52 min
May 20, 11:02 PM EDTSpecial Weather StatementBUFNiagara43 min
May 21, 12:39 AM EDTSpecial Marine WarningBUF51 min
May 21, 12:50 AM EDTSpecial Marine WarningBUF55 min
May 21, 1:01 AM EDTSpecial Weather StatementBUFOswego59 min
May 21, 1:27 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis48 min
May 21, 1:40 AM EDTSpecial Marine WarningBUF50 min
May 21, 1:49 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis41 min
May 21, 1:59 AM EDTSpecial Weather StatementBUFLewis61 min
May 21, 2:13 AM EDTSevere Thunderstorm WarningBUFLewis32 min
May 21, 12:32 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne58 min
May 21, 12:34 PM EDTSevere Thunderstorm WarningBUFOntario26 min
May 21, 3:02 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne58 min
May 21, 3:36 PM EDTSevere Thunderstorm WarningBUFWayne54 min
May 21, 3:57 PM EDTSpecial Weather StatementBUFWyoming33 min
May 21, 3:58 PM EDTSpecial Marine WarningBUF62 min
May 21, 3:58 PM EDTSevere Thunderstorm WarningBUFMonroe47 min
May 21, 4:11 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming49 min
May 21, 4:47 PM EDTSpecial Weather StatementBUFOntario28 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario47 min
May 21, 5:05 PM EDTSpecial Marine WarningBUF85 min
May 21, 5:14 PM EDTSpecial Marine WarningBUF61 min
May 21, 5:22 PM EDTSpecial Marine WarningBUF83 min
May 21, 5:34 PM EDTSevere Thunderstorm WarningBUFJefferson56 min
May 21, 5:45 PM EDTSevere Thunderstorm WarningBUFOntario15 min
May 21, 7:14 PM EDTSpecial Weather StatementBUFLewis31 min
May 21, 7:40 PM EDTSpecial Marine WarningBUF35 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.